Construction of Sobolev spaces of fractional order with sub-riemannian vector fields
Annales de l'Institut Fourier, Volume 57 (2007) no. 4, p. 1023-1049
Given a smooth family of vector fields satisfying Chow-Hörmander’s condition of step 2 and a regularity assumption, we prove that the Sobolev spaces of fractional order constructed by the standard functional analysis can actually be “computed” with a simple formula involving the sub-riemannian distance.Our approach relies on a microlocal analysis of translation operators in an anisotropic context. It also involves classical estimates of the heat-kernel associated to the sub-elliptic Laplacian.
Étant donné une famille de champs de vecteurs 𝒵 vérifiant la condition de Chow-Hörmander de rang 2 et une hypothèse de régularité, on montre que les espaces de Sobolev d’ordre fractionnaire construits par les procédés standards de l’analyse fonctionnelle admettent une caractérisation géométrique à l’aide de la distance sous-riemannienne induite par la famille 𝒵. L’approche proposée est basée sur une analyse microlocale des opérateurs de translation dans un contexte anisotrope. Elle utilise aussi des estimations classiques du noyau de la chaleur associé à un Laplacien sous-elliptique.
DOI : https://doi.org/10.5802/aif.2285
Classification:  26A33,  35S05,  43A15,  47G30,  53B99,  93A99
Keywords: functional space, Sobolev space, sub-riemannian distance, sub-elliptic Laplacian, Weyl-Hörmander calculus
@article{AIF_2007__57_4_1023_0,
     author = {Mustapha, Sami and Vigneron, Fran\c cois},
     title = {Construction of Sobolev spaces of fractional order with sub-riemannian vector fields},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {57},
     number = {4},
     year = {2007},
     pages = {1023-1049},
     doi = {10.5802/aif.2285},
     zbl = {1143.46021},
     mrnumber = {2339325},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2007__57_4_1023_0}
}
Construction of Sobolev spaces of fractional order with sub-riemannian vector fields. Annales de l'Institut Fourier, Volume 57 (2007) no. 4, pp. 1023-1049. doi : 10.5802/aif.2285. https://aif.centre-mersenne.org/item/AIF_2007__57_4_1023_0/

[1] Bahouri, H.; Chemin, J.-Y.; Xu, C. J. Trace and trace lifting theorems in weight Sobolev spaces, Journal de l’Institut de Mathématiques de Jussieu (2005) no. 4(4), pp. 509-552 | Article | Zbl 1089.35016

[2] Bellaïche, A. The Tangent Space in Sub-Riemannian Geometry, Birkhäuser, Progress in Maths Tome 144 (1996) | MR 1421822 | Zbl 0862.53031

[3] Bony, J.-M. Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non-linéaires, Annales de l’École Normale Supérieure (1981) no. 14, pp. 209-246 | Numdam | Zbl 0495.35024

[4] Bony, J.-M.; Chemin, J.-Y. Espaces fonctionnels associés au calcul de Weyl-Hörmander, Bull. Soc. math. France (1994) no. 122, pp. 77-118 | Numdam | MR 1259109 | Zbl 0798.35172

[5] Bony, J.-M.; Lerner, N. Quantification asymptotique et microlocalisations d’ordre supérieur I, Ann. Sci. E.N.S., 4e série, Tome 22 (1989), pp. 377-433 | Numdam | Zbl 0753.35005

[6] Cancelier, C. E.; Chemin, J.-Y.; Xu, C. J. Calcul de Weyl et opérateurs sous-elliptiques, Ann. Inst. Fourier, Tome 43 (1993) no. 4, pp. 1157-1178 | Article | Numdam | MR 1252940 | Zbl 0797.35008

[7] Chang, D.-C.; Greiner, P. Harmonic Analysis and Subriemannian Geometry on Heisenberg Groups, Bull. Inst. Maths., Tome 30 (2002) no. 3, pp. 153-190 (Acad. Sin.) | MR 1922653 | Zbl 1020.35021

[8] Chemin, J.-Y.; Xu, C. J. Inclusions de Sobolev en calcul de Weyl-Hörmander et champs de vecteurs sous-elliptiques, Ann. Sci. E.N.S., Tome 30 (1997), pp. 719-751 | Numdam | MR 1476294 | Zbl 0892.35161

[9] Chemin, J.-Y.; Xu, C. J.; Colombini, F.; Lerner, N. Sobolev embeddings in Weyl-Hörmander calculus, Geometrical optics and related topics, Birkhäuser (1997), pp. 79-93 | MR 2033492

[10] Davies, E. B. One parameter semi-groups, Academic Press, New York (1980) | MR 591851 | Zbl 0457.47030

[11] Jean, F. Uniform Estimations of Sub-Riemannian Balls, Journal on Dynamical and Controll Systems, Tome 7 (2001) no. 4, pp. 473-500 | Article | MR 1854033 | Zbl 1029.53039

[12] Jerison, D. S.; Sánchez-Call, A. Subelliptic, Second Order Differential Operators, Complex Analysis III, Lect. Notes in Maths, Tome 1277 (1986), pp. 46-77 | Zbl 0634.35017

[13] Jerison, D. S.; Sánchez-Calle, A. Estimates for the Heat Kernel for a Sum of Squares of Vector Fields, Indiana Univ. Math. J., Tome 35 (1986) no. 4, pp. 835-854 | Article | MR 865430 | Zbl 0639.58026

[14] Montgomery, R. A Tour of Subriemannian Geometries, Their Geodesics and Applications, Math. Surveys & Monographs, A.M.S., Tome 91 (2002) | MR 1867362 | Zbl 1044.53022

[15] Vigneron, F. The trace problem for Sobolev spaces over the Heisenberg group, École polytechnique (2006) (Preprint (2006-03))